Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 19, 2012, 8:46 PM EDT for Lee County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 8:46 PM EDT (00:46 UTC)
- Expired
- Jul 19, 2012, 9:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
County Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717
WWUS82 KRAH 200046
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT THU JUL 19 2012
NCZ075>077-084-086-200145-
HARNETT-HOKE-LEE-MOORE-RICHMOND-
846 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...RICHMOND...
MOORE...LEE AND HOKE COUNTIES THROUGH 945 PM EDT...
AT 844 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EASTERN MOORE COUNTY FROM CARTHAGE SOUTH THROUGH SOUTHERN PINES.
THESE STORMS WERE MOVING EAST AROUND 20 MPH AND WILL BE ACCOMPANIED
BY STRONG GUSTY WINDS.
STORMS WILL REACH SANFORD...LEMON SPRINGS...AND PINE VIEW SHORTLY
AFTER 900 PM...AND LILLINGTON AROUND 930 PM.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3502 7958 3524 7949 3541 7947 3553 7902
3533 7893 3521 7903 3519 7910 3512 7911
TIME...MOT...LOC 0044Z 265DEG 18KT 3540 7924 3527 7920
3508 7936
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:15 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 19, 8:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 815 PM EDT THU JUL 19 2012 .SYNOPSIS... A HOT AND HUMID AIR MASS WILL PERSIST OVER THE MID ATLANTIC STATES THROUGH FRIDAY. A COLD FRONT TO OUR NORTH WILL SETTLE SLOWLY SOUTH THROUGH VIRGINIA LATE FRIDAY... REACHING NORTH CAROLINA ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM THURSDAY... LATEST SURFACE ANALYSIS SHOWS THAT CONDITIONS HAVE NOT CHANGED TOO MUCH IN THE PAST 24 HOURS...WITH A SURFACE TROUGH STILL EXTENDING NORTHEAST TO SOUTHWEST ACROSS WESTERN NC...AND A COLD FRONT WELL TO OUR NORTH. THIS SURFACE TROUGH IS ONCE AGAIN THE FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS AS WE SEE STRONG HEATING FOR ANOTHER DAY. AS OF 2PM...CONVECTION HAS FIRED NEAR THIS TROUGH JUST WEST OF THE YADKIN RIVER AND IS SLOWLY PROPAGATING TO THE SOUTHEAST INTO THE WESTERN PORTIONS OF THE FORECAST AREA. ELSEWHERE IN THE CWA...THINGS REMAIN QUIET FOR NOW. THIS MAY HAVE TO DO WITH WHAT WAS NOTED FROM THE 12Z UPPER AIR ANALYSIS...THAT THERE WAS A POCKET OF RELATIVELY DRIER AIR IN THE MID LAYERS OVER THE REGION (THIS CAN ALSO BE SEEN IN THE WATER VAPOR IMAGERY) AND A WEAK AREA OF CONFLUENCE AT 250MB ON THE NORTH SIDE OF THE UPPER LOW JUST OFF THE GA COAST. ALSO... THE LATEST SPC MESOSCALE ANALYSIS SHOWS MLCAPE VALUES LESS THAN 1000 J/KG ACROSS MUCH OF THE AREA (CONSIDERABLY LOWER THAN PREVIOUS DAYS). NEVERTHELESS...THERE ARE STILL SEVERAL HOURS OF HEATING REMAINING IN THE DAY AND ONCE OUTFLOWS BEGIN TO MOVE ACROSS THE AREA...NEW CONVECTION WILL LIKELY DEVELOP. WILL MAINTAIN THE CURRENT THINKING THAT THE BEST PRECIP CHANCES WILL BE ACROSS THE NORTH AND WEST...BUT WILL LOWER THE OVERALL CHANCES SLIGHTLY. SHEAR PARAMETERS AND MID LEVEL LAPSE RATES ARE STILL WEAK AND THEREFORE DO NOT EXPECT MUCH IN THE WAY OF SEVERE STORMS...BUT AN ISOLATED STRONG STORM PRODUCING LOCALIZED DAMAGING WINDS CANNOT BE COMPLETELY RULED OUT. HOWEVER...WEAK STEERING FLOW SHOULD RESULT IN ANOTHER DAY OF SLOW MOVING ACTIVITY...WHICH COULD LEAD TO LOCALLY HEAVY RAINFALL. THE CONVECTION SHOULD DISSIPATE LATER THIS EVENING WITH LITTLE TO NO CONVECTION EXPECTED OVERNIGHT. MAINLY A PERSISTENCE FORECAST WITH RESPECT TO OVERNIGHT LOWS...WITH TEMPS GENERALLY FALLING INTO THE LOW TO MID 70S. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 255 PM THURSDAY... FOR FRIDAY/FRIDAY NIGHT: THE MID LEVEL SHORTWAVE TROUGH STRETCHING FROM MI TO MO EARLY THIS AFTERNOON WILL DROP SOUTHEAST TOWARD NC BY LATE FRIDAY... AS ADDITIONAL ENERGY DROPS INTO IT FROM THE NORTH ALLOWING IT TO REMAIN AMPLIFIED DESPITE A POSITIVE TILT AND A DEPARTURE OF THE NORTHERN PORTION OF THE TROUGH OFF THE CANADIAN MARITIMES. NAM/GFS/ECMWF SHOW UPPER DIVERGENCE INCREASING OVER NC... MAINLY NORTH AND PARTICULARLY IN THE 00Z-06Z TIME FRAME... CONCURRENT WITH THE ARRIVAL OF THE BEST DPVA. LAST NIGHT'S 00Z 4-KM NAM CONUS NEST AS WELL AS THE 06Z RUN (WHICH BOTH REPLICATED THE ONGOING CONVECTION OVER THE ERN LAKES TO OHIO VALLEY FAIRLY WELL AS WELL AS THE ISOLATED STORMS NOW POPPING UP OVER THE NC MOUNTAINS) SUPPORT THIS TIMING AS WELL... DEVELOPING SCATTERED TO NUMEROUS STORMS OVER WRN/NRN NC BY 21Z THEN CONGEALING THEM INTO MULTICELL CLUSTERS AS THEY DROP SOUTHEASTWARD THROUGH NC. THE GREATEST INSTABILITY IS EXPECTED TO HOLD TO OUR WEST IN THE GULF STATES AND MID SOUTH... ALTHOUGH A BAND OF MODERATE MLCAPE (1800-2200 J/KG) DOES EXTEND ENE OVER NRN NC... AND THE CONTRIBUTION TO ASCENT FROM DYNAMIC FORCING MAY RAISE COVERAGE DESPITE THE LIMITED INSTABILITY AND SMALL DEEP LAYER SHEAR (ONLY AROUND 10 KTS). MODELS SHOW THAT THE SURFACE LOW NOW JUST SW OF CHICAGO WILL TRACK SLOWLY ESE ALONG THE FRONTAL ZONE THROUGH FRIDAY MORNING... WEAKENING AS IT APPROACHES THE APPALACHIANS OVER NERN KY AND RE-FORMING EAST OF THE MOUNTAINS OVER NORTH CENTRAL VA FRIDAY AFTERNOON. EXPECT CONVECTION TO BE MORE WIDESPREAD AND ORGANIZED TO OUR NORTH (WHERE SHEAR IS NOMINALLY BETTER) CLOSEST TO THIS LOW EARLY FRIDAY AFTERNOON... WITH NEW CONVECTION ALONG THE ESE-TRAVELING OUTFLOW MOVING INTO THE NRN CWA THEN PROPAGATING SOUTHEAST THROUGH THE LATE AFTERNOON AND EVENING... SUPPORTED BY THE IMPROVING DYNAMICS. THE GREATEST RISK OF SEVERE STORMS SHOULD ATTEND THE BETTER JUXTAPOSITION OF INSTABILITY/SHEAR/DYNAMIC FORCING... ACROSS THE NRN AND WRN CWA. EXPECT WANING CONVECTION WITH BOUNDARY LAYER STABILIZATION BY MIDNIGHT... ALTHOUGH THE ABOVE-NORMAL PRECIP WATER (2.0-2.2 INCHES) AND MINOR ELEVATED INSTABILITY OVERNIGHT ALONG WITH THE LIKELY PRESENCE OF OLD OUTFLOWS SHOULD CONTINUE TO FUEL AN ISOLATED STORM OR TWO IN THE NORTH THROUGH THE NIGHT. LOWS 70-74. FOR SATURDAY/SATURDAY NIGHT: CONDITIONS APPEAR RIGHT FOR ANOTHER ROUND OF NUMEROUS STRONG SHOWERS AND STORM CLUSTERS SATURDAY AFTERNOON/EVENING. THE MID LEVEL TROUGH AXIS IS EXPECTED TO STRETCH THROUGH CENTRAL NC... WHILE THE SURFACE FRONTAL ZONE STRETCHES ROUGHLY EAST-WEST ACROSS VA AND SW THROUGH TN. MOISTURE REMAINS DEEP AND PLENTIFUL PARTICULARLY ALONG/EAST OF THE MID LEVEL TROUGH AXIS WHERE PRECIP WATER SHOULD EXCEED 2.0 INCHES... AND THE NAM TAKES MLCAPE UP TO 1800-2400 J/KG BY MIDDAY WITH DEEP LAYER SHEAR HAVING IMPROVED TO AROUND 20 KTS ALONG/EAST OF HIGHWAY 1. SUSPECT THAT CONSIDERABLE RESIDUAL MID AND HIGH CLOUDS FROM FRIDAY'S STORMS MAY INHIBIT HEATING AND RESULTANTLY INSTABILITY A BIT ON SATURDAY... AS COULD AN EARLY-DAY ONSET OF MORE DYNAMICALLY-DRIVEN STORMS IN SUCH A DAMP COLUMN... SO CONFIDENCE IN THE THREAT OF STRONG TO SEVERE STORMS ON SATURDAY REMAINS LOW. SEE NO REASON TO LOWER THE CURRENT LIKELY POPS... BUT EXPECT THE SOUTHEAST HALF OF THE FORECAST AREA COULD SEE WIDESPREAD COVERAGE SATURDAY AFTERNOON. HIGHS 84-89. WILL LEAVE A SMALL CHANCE OF SHOWERS/STORMS IN THE SOUTHEAST CWA SATURDAY NIGHT... ALTHOUGH IF THE NAM IS CORRECT WITH ITS MID-UPPER LEVEL DRYING FROM NW TO SE (AND THIS WOULD MATCH WELL WITH THE DRYING ALOFT NOW SEEN BEHIND THE SHORTWAVE TROUGH OVER IA/WI/IL ON WATER VAPOR IMAGERY AS WELL AS ON THE 12Z DVN SOUNDING)... WE COULD SEE JUST ISOLATED STORMS OVERNIGHT. LOWS 70-74. FOR SUNDAY/SUNDAY NIGHT: THE MID LEVEL SHEAR AXIS HOLDS OVER SRN/ERN NC SUNDAY BUT SHOULD BE WEAKENING WITH RISING HEIGHTS OVER CENTRAL NC... AS WILL THE SURFACE TROUGH AS IT BECOMES INCREASINGLY DIFFUSE OVER OUR AREA. MODEL-PROJECTED PRECIP WATER SHOULD REMAIN WELL ABOVE NORMAL ESPECIALLY IN THE SOUTHEAST CWA WHERE WEAKENING UPPER DIVERGENCE WILL RESIDE. GIVEN THE DIMINISHING DYNAMIC SUPPORT AND THE HIGH PROBABILITY OF CONVECTIVE-DEBRIS CLOUDS TO KEEP INSTABILITY MARGINAL... EXPECT NO MORE THAN SCATTERED SHOWERS AND STORMS PRIMARILY OVER THE SOUTHERN AND EASTERN FORECAST AREA. HIGHS 85-91 AND LOWS AGAIN 70-75. -GIH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 1125 AM THURSDAY... EXPECT ABOVE-NORMAL TEMPS THIS PERIOD... WITH NO STRONG INDICATIONS AT THIS TIME OF PARTICULARLY WET OR DRY WEATHER. WE START OUT MONDAY STILL SANDWICHED BETWEEN A STRONG ANTICYCLONE CENTERED OVER KS AND ANOTHER OFF THE SOUTHEAST COAST EAST OF FL... WITH A WEAKNESS/ILL-DEFINED MID LEVEL TROUGH AXIS STRETCHING FROM BROAD TROUGHING OVER NORTHEAST NOAM THROUGH TN/MS/AL TO THE WEST GULF. SHORTWAVE FEATURES DROPPING INTO THE BASE OF THE NORTHEAST NOAM TROUGH WILL AFFECT THE LOCATION/AMPLITUDE/TIMING OF THE NORTHERN PORTION OF THE LONGWAVE TROUGH AXIS DURING THIS PERIOD. ONE SUCH FEATURE -- NOW A CLOSED LOW OFF THE OR/NRN CA COAST -- IS EXPECTED TO TRACK INTO SRN ONTARIO MOVING TO THE SE MONDAY/TUESDAY... HELPING TO DEEPEN THE MEAN LONGWAVE TROUGH OVER OR OFF THE EAST COAST BY WEDNESDAY AS A SURFACE COLD FRONT DROPS SOUTHEAST TOWARD NC. THE GFS IS INITIALLY STRONGER WITH THIS SHORTWAVE WHICH RESULTS IN THE LONGWAVE TROUGH DIGGING MORE WEST OVER THE EAST COAST WEDNESDAY/THURSDAY... YIELDING LOWER HEIGHTS AND A COOLER TREND OVER NC. THE ECMWF ON THE OTHER HAND SHOWS A WEAKER INITIAL SHORTWAVE AND CULMINATES IN A MORE-OFFSHORE LONGWAVE TROUGH... WHICH ALLOWS A WEAKENED VERSION OF THE PLAINS RIDGE TO EXPAND EASTWARD AND KEEP THICKNESSES TRENDING WARMER... TO ABOUT 15 METERS ABOVE NORMAL FOR WEDNESDAY/THURSDAY. THE OP ECMWF AGREES WELL WITH ITS ENSEMBLE MEAN... AND THE OP GFS IS SLIGHTLY WEST OF THE GEFS MEAN... SO WILL LEAN TOWARD THE ECMWF'S MORE OFFSHORE-TROUGH SOLUTION. WITH THE RIDGE EXPANDING EASTWARD INTO THE CAROLINAS... EXPECT TEMPS TO TREND SLIGHTLY WARMER THROUGH THE PERIOD BUT HOLD ABOUT 1-2 CATEGORIES ABOVE NORMAL... WITH HIGHS IN THE LOWER-MID 90S AND LOWS IN THE LOW-MID 70S. SHOWERS/STORM CHANCES ARE DIFFICULT TO SPECIFY AT THIS TIME RANGE. MID LEVEL HEIGHTS ARE STILL RATHER HIGH EARLY MONDAY WITH THE ATLANTIC RIDGE BRIEFLY NOSING WESTWARD INTO THE SOUTHEAST COAST SHUNTING THE BETTER MOISTURE BACK TOWARD THE APPALACHIANS... BUT HEIGHTS ALOFT FALL ABOUT 30 METERS FROM MONDAY MORNING TO TUESDAY MORNING AS A WEAK SHORTWAVE TROUGH AXIS DROPS THROUGH NC... SO WILL NEED A CHANCE OF LATE DAY SHOWERS AND STORMS MONDAY. LOW LEVEL WINDS VEER AROUND TO WESTERLY TUESDAY WITH LIGHT NORTHWESTERLY MID LEVEL WINDS... BOTH OF WHICH SHOULD HELP DRY OUT THE COLUMN. THIS PATTERN OF CENTRAL U.S. RIDGING... A SURFACE FRONT ORIENTED ALONG THE SOUTHERN EDGE OF THE WESTERLIES FROM THE UPPER MIDWEST ACROSS MI AND THE NORTHEAST STATES... AND ECMWF INDICATIONS OF A NOCTURNAL LOW LEVEL JET OVER THE PLAINS STRONGLY FAVORS MCS ACTIVITY UPSTREAM. WHILE RESIDUAL CLOUDINESS FROM THIS ACTIVITY MAY AFFECT NC... EXPECTATIONS OF THE RIDGE BUILDING IN FROM THE WEST BY TUESDAY NIGHT/WEDNESDAY WILL LIKELY DEFLECT MUCH OF THIS TO OUR NORTH AND NORTHEAST. WEAKENING MID LEVEL FLOW AND SLOWLY RISING HEIGHTS ALOFT SHOULD LEAD TO A RELATIVE MINIMUM IN THE CHANCE OF DIURNAL-FOCUSED CONVECTION IN CENTRAL NC... SO WILL GO NO GREATER THAN A CLIMATOLOGICAL 30% LATE DAY POP FOR WEDNESDAY/THURSDAY... FOCUSED ON THE NORTHWEST WITH THE POTENTIAL FOR CONVECTION OVER THE HIGHER TERRAIN TO DROP INTO THE PIEDMONT. -GIH && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 810 PM THURSDAY... ISOLATED TO SCATTERED CONVECTION IS ON THE WANE THIS EVENING AND WILL NOT HAVE THUNDER IN ANY OF THE TAFS. WILL MENTION VICINTY SHOWERS THAT SHOULD MAKE IT EAST INTO ROCKY MOUNT AND FAYETTEVILLE THROUGH 03Z. OTHERWISE...SKIES WILL BE CLEARING AND A BRIEF PERIOD OF MVFR VISIBILITIES ARE POSSIBLE IN THE IMMEDIATE PREDAWN...10-12Z. AN UPPER TROF DIGGING SOUTHEAST INTO THE MID ATLANTIC WILL PROVIDE ADDITIONAL SUPPORT FOR CONVECTION TOMORROW...AND EXPECT MORE WIDESPREAD COVERAGE AS WE REACH MAX HEATING IN THE 20Z TIME FRAME. WILL HAVE SHOWERS IN THE TAFS AFTER 20Z. THUNDERSTORMS WILL BE POSSIBLE AFTER THAT TIME AS WELL...BUT IMPOSSIBLE TO PINPOINT THIS FAR OUT. OUTLOOK...THE THREAT FOR MORE WIDESPREAD CONVECTION WILL INCREASE BY FRIDAY AFTERNOON/EVENING AS A MID LEVEL TROUGH AND ASSOCIATED COLD FRONT APPROACHES THE REGION. THIS FRONT WILL THEN SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT AND PROBABLE MVFR CONDITIONS THROUGH THE WEEKEND. MORNING FOG/STRATUS WILL ALSO BE POSSIBLE EACH MORNING. CONDITIONS SHOULD BEGIN TO DRY OUT BY EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...KRR SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...MLM
Hazardous weather outlook, Jul 19, 3:59 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 359 PM EDT THU JUL 19 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 359 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS WILL BECOME STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. LOCALLY HEAVY RAIN WILL ALSO OCCUR WITH 1 TO 2 INCHES IN AN HOUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH NORTH CAROLINA FROM THE NORTH FRIDAY AFTERNOON AND EVENING... BRINGING A RISK FOR A FEW STRONG TO SEVERE STORMS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL THE SIZE OF QUARTERS OR LARGER... DAMAGING WIND GUSTS OVER 60 MPH... AND LOCALLY HEAVY RAIN. ADDITIONAL SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN ARE ALSO EXPECTED ON SATURDAY. GIH
In the hours before
Local storm report, Jul 19, 5:25 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 ESE CONCORD 36.46N 79.02W
07/19/2012 PERSON NC TRAINED SPOTTER
TREE DOWN ON MCGEHEES MILL RD NEAR OAK GROVE.
&&
EVENT NUMBER RAH1200631
KCSpecial weather statement, Jul 19, 6:14 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT THU JUL 19 2012
NCZ073-074-083-084-192315-
ANSON-MONTGOMERY-RICHMOND-STANLY-
614 PM EDT THU JUL 19 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 715 PM EDT...
AT 612 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WADESBORO...MOVING NORTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED NEAR OAKBORO AND NORWOOD.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILESVILLE... AND
COVINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3527 8045 3542 7975 3530 7971 3527 7971
3525 7968 3513 7963 3498 7987 3490 7985
3485 7990 3481 7992 3481 8032 3519 8029
3516 8035 3516 8046 3520 8051
TIME...MOT...LOC 2212Z 229DEG 13KT 3500 8005
10Special weather statement, Jul 19, 7:18 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT THU JUL 19 2012
NCZ026-040>042-076-077-200015-
CHATHAM-FRANKLIN-HARNETT-JOHNSTON-LEE-WAKE-
718 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
LEE...FRANKLIN AND CHATHAM COUNTIES THROUGH 815 PM EDT...
AT 716 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLINTON TO SEMINOLE...
MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RALEIGH...LAKE
WHEELER...FUQUAY-VARINA...ROLESVILLE...NEW HOPE...LOUISBURG... AND
GARNER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 284 AND 312.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 89 AND 101.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3625 7814 3620 7801 3582 7825 3572 7842
3535 7881 3540 7915 3560 7898 3586 7891
3587 7883 3593 7880 3592 7876 3598 7871
3601 7870 3603 7875 3608 7874 3602 7855
3618 7850 3616 7842 3623 7838 3627 7830
TIME...MOT...LOC 2316Z 268DEG 11KT 3606 7843 3548 7898
10Local storm report, Jul 19, 7:59 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CARRBORO 35.92N 79.08W
07/19/2012 ORANGE NC 911 CALL CENTER
2 TREES DOWN...JONES FERRY RD AND OLD FAYETTEVILLE RD.
BOTH CAUSED POWER OUTAGES.
&&
EVENT NUMBER RAH1200632
MLMSpecial weather statement, Jul 19, 8:01 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT THU JUL 19 2012
NCZ038-039-073>075-083-084-200100-
ANSON-DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
801 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
RANDOLPH...MOORE...MONTGOMERY...DAVIDSON AND ANSON COUNTIES THROUGH
900 PM EDT...
AT 800 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BADIN...OR ABOUT 7 MILES NORTHEAST OF ALBEMARLE...MOVING EAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BADIN...BADIN LAKE...
AND ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8027 3551 8019 3559 8022 3572 7961
3561 7955 3552 7956 3551 7949 3518 7930
3504 7947 3486 8000 3519 8011 3515 8018
3517 8020 3515 8022 3521 8025 3518 8034
TIME...MOT...LOC 0000Z 275DEG 9KT 3544 8011
10Special weather statement, Jul 19, 8:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT THU JUL 19 2012
NCZ075>077-084-086-200145-
HARNETT-HOKE-LEE-MOORE-RICHMOND-
846 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...RICHMOND...
MOORE...LEE AND HOKE COUNTIES THROUGH 945 PM EDT...
AT 844 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EASTERN MOORE COUNTY FROM CARTHAGE SOUTH THROUGH SOUTHERN PINES.
THESE STORMS WERE MOVING EAST AROUND 20 MPH AND WILL BE ACCOMPANIED
BY STRONG GUSTY WINDS.
STORMS WILL REACH SANFORD...LEMON SPRINGS...AND PINE VIEW SHORTLY
AFTER 900 PM...AND LILLINGTON AROUND 930 PM.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3502 7958 3524 7949 3541 7947 3553 7902
3533 7893 3521 7903 3519 7910 3512 7911
TIME...MOT...LOC 0044Z 265DEG 18KT 3540 7924 3527 7920
3508 7936
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:01 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond, Stanly | 59 min |
| Jul 19, 10:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Scotland | 51 min |
| Jul 20, 1:29 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Richmond and 4 more | 61 min |
| Jul 20, 2:16 PM EDT | Special Weather Statement | RAH | Randolph | 59 min |
| Jul 20, 2:37 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Moore, Richmond and 3 more | 53 min |
| Jul 20, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 50 min |
| Jul 20, 3:00 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| Jul 20, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 28 min |
| Jul 20, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 47 min |
| Jul 20, 3:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 20, 4:18 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Wake | 72 min |
| Jul 20, 4:53 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Randolph, Wake | 97 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Jul 20, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 41 min |
| Jul 20, 5:29 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 61 min |
| Jul 20, 5:37 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Randolph | 83 min |
| Jul 20, 5:51 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| Jul 20, 5:54 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 2 more | 2 hr |
| Jul 20, 6:25 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 20, 6:41 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 64 min |
| Jul 20, 6:48 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.